Semiparametric mixtures of regressions

David R. Hunter, Derek S. Young

Research output: Contribution to journalArticle

28 Scopus citations

Abstract

We present an algorithm for estimating parameters in a mixture-of-regressions model in which the errors are assumed to be independent and identically distributed but no other assumption is made. This model is introduced as one of several recent generalizations of the standard fully parametric mixture of linear regressions in the literature. A sufficient condition for the identifiability of the parameters is stated and proved. Several different versions of the algorithm, including one that has a provable ascent property, are introduced. Numerical tests indicate the effectiveness of some of these algorithms.

Original languageEnglish (US)
Pages (from-to)19-38
Number of pages20
JournalJournal of Nonparametric Statistics
Volume24
Issue number1
DOIs
Publication statusPublished - Mar 1 2012

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this